Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Urologist   »  

Frequent urination, stinging sensation, pinkish blood in urine, taken amoxycilin. UTI?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Hi there,
I'm a 30 year old female and have developed what seems to be a UTI. I suspect it may be from sexual intercourse I had 3 and a half days ago. I only started to develop symptoms after a day and a half. I was peeing frequently - about every 40 minutes and it was burning/stinging when the last drops finished each time. As Doctors have all been closed for christmas I started taking antibiotics that I had lying around the house - amoxycillin 500mg. This seemed to start working and over the last 24 hours i gradually felt better. it was no longer stinging and i was peeing less frequently.
I've woken up this morning and it feels the worst it's been. It's stinging/burning again, I'm needing to pee almost every 15 minutes and I notice a very faint amount of blood - pinkish in the last drops of my pee. What should I do?
Posted Sun, 22 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 3 hours later

Thanks for your query.

From your description it appears that you surely have urinary tract infection. Usually amoxycillin alone does not work very well for UTI. Still I shall be interested in the dosage you are taking it. I want it to be decided by your treating doctor after examining you.

In addition you should start yourself on cranberry juice.

However, if possible I will like you to vist ER and get urine culture done (if you are not allergic to the same)

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Follow-up: Frequent urination, stinging sensation, pinkish blood in urine, taken amoxycilin. UTI? 28 minutes later
Hello so I did end up visiting the ER during the last couple of hours but still interested to see your take as the DR seemed very casual about it all and the blood in the urine concerns me. He prescribed me with Rancef (cephalexin) 500mg and told me to take 1 tablet 4 times a day. He took a urine sample and just said they would call if they found anything wrong.
Previous to this I was taking 1 amoxycillin 500mg tablet 3 times a day for about 1.5 days.
Is it not strange that the amoxycillin started working for 24 hours and then stopped working?
Also I noticed there's a slight discharge in the urine?
Answered by Dr. Rajiv goel 5 hours later
Thanks for reverting.
You need not worry about the blood or the slight discharge in your urine. Cephalexin 4 times a day is a good choice and you shall be relieved of your symptoms in next 48 hours. Once you have recovered, you should also get ultrasound of the kidney ureter bladder region (KUB region) to rule out any other cause of Amoxicillin is not a very good urinary antibiotic and there is always a tendency for the bacteria to develop resistance to the amoxicillin.

I hope I have answered your question. Please accept my answer if there are no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor